MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; DRIVER, SCREW INSERTER

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; DRIVER, SCREW INSERTER
Catalog Number 201-90118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product has not yet been returned to manufacturer for evaluation, and a thorough investigation cannot be completed at this time.If further information becomes available manufacturer will file a follow-up report at that time.Received notification on 06/06/2016 from fda that user facility reported this case under (b)(4).
 
Event or Problem Description
It was reported to k2m, inc on 6/2/2016 that on (b)(6) 2016 a driver tip sheared off in the screw head intra-op and was left in the screw.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the driver was retained by the hospital no physical, material, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.Received notification on 06/06/2016 from fda that user facility reported this case under uf/importer report #: (b)(4).Not returned.
 
Event or Problem Description

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
DRIVER, SCREW INSERTER
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5725493
Report Number3004774118-2016-00045
Device Sequence Number19005975
Product Code HXX
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number201-90118
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2016
Supplement Report FDA Received Date07/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR